Table of Contents Author Guidelines Submit a Manuscript
Mathematical Problems in Engineering
Volume 2013, Article ID 415479, 8 pages
http://dx.doi.org/10.1155/2013/415479
Research Article

Asymptotic and Numerical Methods in Estimating Eigenvalues

1Department of Mathematics, Nigde University, 51200 Nigde, Turkey
2Department of Math, Faculty of Science and Letters, Marmara University, Göztepe Kampüsü, Kadiköy, 81040 Istanbul, Turkey
3Department of Mathematics, Dogus University, Acıbadem, Kadiköy, 81010 Istanbul, Turkey

Received 17 January 2013; Accepted 8 March 2013

Academic Editor: Safa Bozkurt Coskun

Copyright © 2013 Guldem Yıldız et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. B. Yilmaz and O. A. Veliev, “Asymptotic formulas for Dirichlet boundary value problems,” Studia Scientiarum Mathematicarum Hungarica, vol. 42, no. 2, pp. 153–171, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  2. O. A. Veliev and M. Toppamuk Duman, “The spectral expansion for a nonself-adjoint Hill operator with a locally integrable potential,” Journal of Mathematical Analysis and Applications, vol. 265, no. 1, pp. 76–90, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  3. G. D. Birkhoff, “Boundary value and expansion problems of ordinary linear differential equations,” Transactions of the American Mathematical Society, vol. 9, no. 4, pp. 373–395, 1908. View at Publisher · View at Google Scholar · View at MathSciNet
  4. N. Dunford and J. T. Schwartz, Linear Operators. Part III, Spectral Operators, Wiley-Interscience, New York, NY, USA, 1988. View at MathSciNet
  5. W. N. Everitt, J. Gunson, and A. Zettl, “Some comments on Sturm-Liouville eigenvalue problems with interior singularities,” Journal of Applied Mathematics and Physics, vol. 38, no. 6, pp. 813–838, 1987. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  6. V. A. Marchenko, Sturm-Liouville Operators and Applications, Birkhäuser, Basel, Switzerland, 1986. View at MathSciNet
  7. M. A. Naimark, Linear Differential Operators, George G. Harrap and Company, 4th edition, 1967.
  8. B. N. Parlett, The Symmetric Eigenvalue Problem, Prentice-Hall, Englewood Cliffs, NJ, USA, 1980. View at MathSciNet
  9. J. D. Tamarkin, “Some general problems of the theory of ordinary linear differential equations and expansion of an arbitrary function in series of fundamental functions,” Mathematische Zeitschrift, vol. 27, no. 1, pp. 1–54, 1928. View at Publisher · View at Google Scholar · View at Scopus
  10. E. C. Titchmarsh, Eigenfunction Expansions, vol. I, Oxford University Press, 1962.
  11. R. L. Burden, Numerical Analysis, Brooks Cole, Pacific Grove, Calif, USA, 7th edition, 2001.
  12. A. L. Andrew, “Correction of finite difference eigenvalues of periodic Sturm-Liouville problems,” Australian Mathematical Society Journal Series B, vol. 30, no. 4, pp. 460–469, 1989. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  13. J. W. Paine, F. R. de Hoog, and R. S. Anderssen, “On the correction of finite difference eigenvalue approximations for Sturm-Liouville problems,” Computing, vol. 26, no. 2, pp. 123–139, 1981. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  14. R. S. Anderssen and F. R. de Hoog, “On the correction of finite difference eigenvalue approximations for Sturm-Liouville problems with general boundary conditions,” BIT, vol. 24, no. 4, pp. 401–412, 1984. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  15. A. L. Andrew and J. W. Paine, “Correction of finite element estimates for Sturm-Liouville eigenvalues,” Numerische Mathematik, vol. 50, no. 2, pp. 205–215, 1986. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  16. C.-K. Chen and S.-H. Ho, “Application of differential transformation to eigenvalue problems,” Applied Mathematics and Computation, vol. 79, no. 2-3, pp. 173–188, 1996. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  17. P. Ghelardoni, “Approximations of Sturm-Liouville eigenvalues using boundary value methods,” Applied Numerical Mathematics, vol. 23, no. 3, pp. 311–325, 1997. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  18. P. Ghelardoni and G. Gheri, “Improved shooting technique for numerical computations of eigenvalues in Sturm-Liouville problems,” Nonlinear Analysis, vol. 47, pp. 885–896, 2001. View at Google Scholar
  19. J. D. Pryce, Numerical Solution of Sturm-Liouville Problems, Clarendon Press, Oxford, UK, 1993. View at MathSciNet
  20. M. Kumar, “A new finite difference method for a class of singular two-point boundary value problems,” Applied Mathematics and Computation, vol. 143, no. 2-3, pp. 551–557, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  21. M. Kumar and T. Aziz, “A uniform mesh finite difference method for a class of singular two-point boundary value problems,” Applied Mathematics and Computation, vol. 180, no. 1, pp. 173–177, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  22. M. Kumar and N. Singh, “A collection of computational techniques for solving singular boundary-value problems,” Advances in Engineering Software, vol. 40, no. 4, pp. 288–297, 2009. View at Publisher · View at Google Scholar · View at Scopus